I have been taking the 12 hour extended release almost every day for the last 7 months. The few days I have missed a dose, I develop some severe sinus headaches.
25 Oct 2009
You didn't say if you were prescribed the Sudafed, or if it was over the counter. You also didn't say if it was combined with any other drug (many times it is combined with guafenisin, for example to control coughs.)
This is just a guess, you know, but what might be happening is this: you have been on the Sudafed for such a time, that your body has become adjusted to having it. When you go off of it, and your body readjusts to it, your blood vessels constrict and dilate, causing a headache (that could be very severe.)
This type of headache is very close to migraine. While no one really knows the origin or true cause of migraine, it is believed that blood vessel constriction and dilation is involved, and many of the migraine medications work on the relaxation of the blood vessels. Perhaps when you stop taking the pseudoephedrine for a while, this is the phenomenon that occurs in your head and around your neck as well.
It certainly would be worth a visit to your doctor to check it out. Sinus headaches are similar in symptoms to migraine, without the presence of aura and light sensitivity, but not everyone experiences them the same. Either way, that this is occurring might mean a change in sinus meds is in order. There are many newer meds that won't have side effects like this that are on the market that your dr. can prescribe for you.
- Pseudoephedrine Information for Consumers
- Pseudoephedrine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pseudoephedrine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 31 Dec 2009
... him to the doctor who prescribed Albuterol with a nebulizer. I was under the impression that Albuterol was used for bronchodilation and not for a ...
3 answers • 22 May 2012
... decongestant 120mg caplets
2 answers • 20 Mar 2013
itchy watery eyes, could be cause by allergies
2 answers • 24 May 2013